Theology of the Body news and discussion, Natural Family Planning Q & A and Prayer Community
Follow on Twitter

7.12.2005

Surprise, surprise

Birth Control Pill Raises Heart Attack Risk 200%

RICHMOND, July 12, 2005 (LifeSiteNews.com) - Another study has shown that significant medical dangers accompany hormonal contraceptives. When chemical birth control pills started being available in the 1960’s the dangerous side effects were downplayed but very real. Since then, pharmaceutical developers have been at pains to reduce the intensity of the pill, which is now commonly referred to as ‘low-dose’ contraception. The drug however, is exactly the same kind as its earlier incarnation and is now proving just as dangerous.

A new study has shown that women are at 200% greater risk of heart attack and stroke with the ‘low-dose” pill, especially for those women with pre-existing medical conditions. A group of researchers at Virginia Commonwealth University and the Universit√© de Sherbrooke have examined the cases of contraceptive-related complications in women between 1980 and 2002.

The risk of heart attack doubled with women using the later “low-dose” version of the pill and that the risk returned to normal when the women stopped using it.

Read coverage from News-Medical.net.


(c) Copyright: LifeSiteNews.com is a production of Interim Publishing. Permission to republish is granted (with limitation*) but acknowledgement of source is *REQUIRED*

NEWS TIPS to lsn@lifesitenews.com or call 1-866-787-9947 or (416) 204-1687 ext. 444

Donate to LifeSiteNews.com at http://www.lifesite.net/contribute/

No comments:

Post a Comment